MAUDE Adverse Event Report: Bausch + Lomb I/A HANDPIECE90° ANG.16G; Handheld Surgical Instrument

Bausch + Lomb I/A HANDPIECE90° ANG.16G; Handheld Surgical Instrument
Model Number 85786ST
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 08/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility in the united kingdom reported that during irrigation and aspiration a posterior capsule rupture (pcr) was noted.Additional information was requested.
 
Event or Problem Description
Additional information received: from memory, one patient required no anterior vitrectomy but sulcus lens was used.
 
Additional Manufacturer Narrative
The product is not available for evaluation and the lot number was not provided; therefore, the sterilization and lot history records could not be reviewed.Due to the lack of sample and photos/videos, the reported problem could not be verified and therefore, the root cause of the capsule damage could not be determined.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
The patient had no need for a vitrectomy, but a sulcus lens was used.This event was downgraded to not serious.

Brand Name
I/A HANDPIECE90° ANG.16G
Common Device Name
Handheld Surgical Instrument
Manufacturer (Section D)
Bausch + Lomb
eppelheim 69214
GM  69214
Manufacturer (Section G)
Bausch + Lomb GMBH
lilienthalstr.16.18
eppelheim 69214
GM   69214
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd.
st. louis, MO 63122
+1(636)226-3089
MDR Report Key50587115
Report Number0001920664-2026-00071
Device Sequence Number9586773
Product Code HNN
UDI-Device Identifier24058935000114
UDI-Public(01)24058935000114
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85786ST
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/18/2026
Initial Report FDA Received Date09/03/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown